Home » Frequently asked Questions on Health » What happens if a diabetic takes extra insulin?

What happens if a diabetic takes extra insulin?

Q: I need some information regarding the insulin intake for my diabetic father-in-law. He takes insulin by an injection but sometime I feel he may be taking an excess dose. What are the effects of an excessive dose of insulin in diabetics?

A:The consequence of taking excess insulin is that the blood sugar may fall too low. If your father-in-law has any unexplained symptoms, please check the blood sugar AT THAT TIME, to make sure it is not too low or too high. If the sugar is too low, i.e. <80 mg/dl, please inform your doctor so the insulin dose can be adjusted. Please remember that if he is not taking excess insulin and reduces his dose because of unfounded fears, then his blood sugar can go high, with all the complications of uncontrolled diabetes.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------